Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 30, 2025, 12:15 PM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 30, 2025, 11:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2025, 12:15 PM MST (19:15 UTC)
- In effect from
- Dec 30, 2025, 11:00 PM MST
- Expired
- Dec 31, 2025, 9:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WWUS75 KCYS 301915 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1215 PM MST Tue Dec 30 2025 WYZ110-311200- /O.CAN.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/ /O.UPG.KCYS.HW.A.0054.251231T0600Z-251231T1500Z/ /O.NEW.KCYS.HW.W.0065.251231T0600Z-251231T1600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1215 PM MST Tue Dec 30 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 11 PM this evening to 9 AM MST Wednesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-311200- /O.CAN.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/ /O.CON.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/ South Laramie Range- Including the cities of Vedauwoo, Buford, and Pumpkin Vine 1215 PM MST Tue Dec 30 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-311200- /O.CON.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 1215 PM MST Tue Dec 30 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ MN
1 follow-up statement
851 WWUS75 KCYS 310817 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 117 AM MST Wed Dec 31 2025 WYZ110-311600- /O.CON.KCYS.HW.W.0065.000000T0000Z-251231T1600Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 117 AM MST Wed Dec 31 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 9 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-116-311800- /O.CON.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/ Central Laramie Range and Southwest Platte County-South Laramie Range- Including the cities of Vedauwoo, Bordeaux, Buford, and Pumpkin Vine 117 AM MST Wed Dec 31 2025 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Mose
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 30, 10:41 AM MST, 1 hour 34 minutes earlier. Its key messages:
- High Wind Warnings are in effect for the typical gap winds areas through Tuesday afternoon.
- Another round of localized high winds is possible very early Wednesday morning into Wednesday afternoon. High Wind Watches have been issued for the typical wind prone locations.
- A third round of localized high winds is possible early Thursday morning through Thursday afternoon.
- Above average temperatures and breezy conditions expected through the weekend, with a chance of precipitation primarily in the mountains to end the week.
Area forecast discussion, Dec 30, 10:41 AM MST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1041 AM MST Tue Dec 30 2025
.KEY MESSAGES...
- High Wind Warnings are in effect for the typical gap winds
areas through Tuesday afternoon.
- Another round of localized high winds is possible very early
Wednesday morning into Wednesday afternoon. High Wind Watches
have been issued for the typical wind prone locations.
- A third round of localized high winds is possible early
Thursday morning through Thursday afternoon.
- Above average temperatures and breezy conditions expected
through the weekend, with a chance of precipitation primarily
in the mountains to end the week.
&&
.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 218 AM MST Tue Dec 30 2025
Mostly quiet for the next several days as dry, upper-level,
northwesterly flow dominates the region. An upper-level ridge will
begin to build across the southwestern CONUS today through early
Wednesday morning, then begin moving over the region by Wednesday
afternoon, resulting in clearing skies and warming temperatures. The
pattern at 500mb is very similar to the upper-level pattern. A
couple bands of moderate cyclonic vorticity advection will push
through late this morning through the overnight hours. However, dry
conditions and minimal forcing aside from the CVA will prevent any
precipitation with this passage, though a period of increasing cloud
cover is expected this afternoon through the overnight hours thanks
to the marginal lift associated with the bands of CVA. 700mb winds
are increasing early this morning and will peak around 09 to 12Z
this morning, maxing out around 40 to 45kts across the Laramie
Range. With modest GFS downward omega values across the Laramie
Range, general over-performance of winds recently, and in-house
random forest guidance showing probability of high winds around 60%
at Arlington/Elk Mountain, 40% at Bordeaux, and 35 to 40% for the I-
80 Summit zone, the High Wind Warnings look good and will remain in
effect through 18Z and 21Z today. 700mb temperatures between -2 and
0C today will be fairly typical for this time of year, according to
the NAEFS climatological percentile. However, downslope warming
should lead to temperatures slightly above average, especially east
of the Laramie Range where downslope warming effects will be
maximized. Expect high temperatures in the mid-40s to low-50s east
of the Laramie Range and low- to mid-40s west of the Laramie Range,
with increasing cloud coverage through the morning hours. Mostly
seasonable overnight lows are expected, with lows in the mid-teens
to mid-20s expected.
For Wednesday, the building upper-level ridge will move over the CWA
through the morning and afternoon hours. A weak swath of 500mb CVA
will moves through the ridge Wednesday morning and afternoon, mainly
across western portions of the CWA. Cloud cover should increase west
of the Laramie Range as this CVA moves through, though precipitation
is not expected due to the most dry conditions. The next system will
start to move into southern California late Wednesday into early
Thursday morning, more details on this in the long term discussion,
leading to cloud cover expanding eastward by 06Z Thursday. 700mb
winds remain fairly calm through the day Wednesday, but the surface
pressure gradient will begin to increase between 06Z through 09Z
early Wednesday morning as a low pressure system develops off the
Black Hills in western South Dakota. This pressure system will dive
southwesterly off the Black Hills and increase pressure gradients
along the Laramie Range to around 3 to 4mb between 09 and 18Z
Wednesday morning. 700mb wind support is not really there, as the
700mb flow remains around 30 to 35kts. With these surface gradients
and deepening surface low to the east, gusty conditions are expected
along and just downwind of the Laramie Range, with breezy conditions
expected along the majority of I-80 in the CWA. 700mb Craig to
Casper gradients increase into the upper-50s with as 700mb gradients
increase slightly as the low pushes through. With modest downward GFS
omega values near the Arlington/Elk Mountain wind prone region,
gusty winds will be possible from about 06 to 15Z Wednesday. With
this fairly marginal setup and lower confidence for a gradient-
driven event, decided to issue High Wind Watches and let day crew
take another look at future model runs to determine if an upgrade is
necessary.
700mb height gradients start to increase late Wednesday
night into the early morning hours Thursday behind the departing
surface low, increasing 700mb winds to around 40kts across western
portions of the CWA and the Laramie Range. With modest GFS downward
omega values again, breezy to gusty winds are expected to continue
across western portions of the CWA and along the Laramie Range.
700mb temperatures will increase into the 2 to 4C range throughout
the day, a jump back into the 90th percentile according to the NAEFS
climatological percentiles. With added warming from downslope flow
earlier in the day and 700mb temperatures in the 90th percentile,
surface temperatures will warm nicely on Wednesday. Highs east of
the Laramie Range will be in the low-50s to low-60s and low- to mid-
40s once again west of the Laramie Range. Overnight lows will be
warmer Wednesday into Thursday thanks to the downsloping winds and
warmer 700mb temperatures. Expect morning lows on Thursday in the
mid-20s to upper-30s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 218 AM MST Tue Dec 30 2025
No major changes to the long term forecast. Please see previous
discussion...
A relatively calm long term forecast period is expected, as high
pressure ridging brings above normal temperatures and dry conditions
on Wednesday, but a quick moving system from off of California will
disrupt this pattern beginning Thursday and continuing into the the
weekend, helping to bring a bit more breeziness and mountain
precipitation to the region.
Wednesday will be a benign day as high pressure ridging controls the
region and we see above normal temperatures and dry conditions, but
clouds will be building as moisture begins increasing across the
area. On Thursday an upper level low will move inland across
California and then across our region through Friday, disrupting the
ridge and bringing mountain precipitation alongside breezy winds. In
house guidance indicates the potential for high winds to return to
our wind prone locations, with Arlington seeing peaks of around 50-
65% probability for gusts 58+ Thursday through the weekend.
Meanwhile we'll see a moisture plume move across the region, but
with a lack of significant forcing the bulk of this activity should
be driven by orographic enhancement via southwesterly flow, leading
to mostly mountain precipitation in the form of high elevation snow.
And overall QPF amounts aren't overtly impressive, so while some
fresh snow will be welcome for the area, overall accumulations
shouldn't be on the high side. After this system moves across,
ridging should re-establish into Saturday, but another quick moving
system should help to flatten this feature out while bringing
another chance of breezy winds as the jet begins to settle over the
area. Meanwhile our temperatures should stay relatively similar
through the period without a stronger cold airmass to interrupt,
leading to continued above normal highs with temperatures east of
the Laramie Range in the 50's to 60's, and to the west in the 40's.
The new year will be starting off similarly to how our Christmas
went, with warmth and wind.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1034 AM MST Tue Dec 30 2025
VFR conditions will prevail through the forecast period. Breezy
winds will remain at KCDR/KSNY/KAIA through 23Z while all other
sites seeing surface winds near 10 kts. All winds are expected
to dissipate after 23Z primarily WNW winds at or below 10kts.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 11 AM MST this morning for WYZ106.
High Wind Watch from late tonight through Wednesday morning
for WYZ106-116.
High Wind Warning until 1 PM MST this afternoon for WYZ110-116.
High Wind Watch from this evening through Wednesday morning
for WYZ110.
NE...None.
&&
SHORT TERM...AM
LONG TERM...AM/CG
AVIATION...CBHazardous weather outlook, Dec 30, 3:02 AM MST, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 302 AM MST Tue Dec 30 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115- 117>119-311015- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range Foothills-Central Laramie County- East Laramie County- 302 AM MST Tue Dec 30 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Seasonable to slightly above average temperatures today with breezy conditions. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Above average temperatures and breezy conditions expected through the weekend, with a chance of precipitation primarily in the mountains to end the week. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116-311015- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- 302 AM MST Tue Dec 30 2025 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT High Wind Warnings are in effect for the typical gap winds areas through Tuesday afternoon. A High Wind Watch is in effect tonight through Wednesday morning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Multiple rounds of high winds expected over the next several days. Above average temperatures and breezy conditions expected through the weekend, with a chance of precipitation primarily in the mountains to end the week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Dec 30, 6:55 AM MST, 5 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
655 AM MST Tue Dec 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM Non-Tstm Wnd Gst 3 ESE Elk Mountain 41.67N 106.37W
12/30/2025 M65 MPH Carbon WY Mesonet
Mesonet station WY20 2.5 SE Elk Mountain
(WYDOT).
0646 AM Non-Tstm Wnd Gst 3 NW Arlington 41.62N 106.24W
12/30/2025 M65 MPH Carbon WY Mesonet
Mesonet station WY22 2.7 NW Arlington
(WYDOT).
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 2:13 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 33 hr |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.